Hail, Yell
- When
- August 5, 1:10 PM CST
- Where
- Yell County, 2.36 mi SSW of Stafford
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.140, -93.440
A cold front moved into Arkansas from the north on the 5th, triggering scattered to numerous showers and thunderstorms. Some of the storms became severe and produced locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into Arkansas from the north on the 5th, triggering scattered to numerous showers and thunderstorms. Some of the storms became severe and produced locally heavy rain. The remnants of the front continued to touch off storms from the 6th through the 8th, although the storms were less numerous on these days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 11:47 AM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1247 PM CDT THU AUG 5 2010 .AVIATION... THE MAIN CONCERNS FOR THIS TAF PD ARE WITH SCATTERED CONVECTION IN ASSOC WITH A SLOW MOVING COLD FRONT THAT IS SAGGING ACROSS THE NRN PORTIONS OF THE STATE ATTM. THE TWO NORTHERN TAF SITES WILL SEE TEMPO MVFR AND POSSIBLE IFR CONDS THE NEXT FEW HRS AS STORMS CONTINUE TO MOVE ACROSS THE SAME AREAS. ELSEWHERE...CONDS WILL BE GENERALLY VFR AND HAVE ONLY INCLUDED VCTS AS COVERAGE MAY ONLY BE AROUND 30 TO 40 PERCENT THIS AFTERNOON. THERE WILL LIKELY BE A LULL IN CONVECTIVE ACTIVITY THIS EVENING BEFORE A SHRTWV DIVES IN FROM THE NW AND POSSIBLY KICKS OFF NEW CONVECTION OVER CEN/NRN AR SOMETIME BTW 08-11Z. HAVE INCLUDED VCTS MENTIONS AT SITES MOST LIKELY TO BE IMPACTED BY THIS ROUND OF CONVECTION TMRW MORN. && .PREV DISCUSSION... /ISSUED 1047 AM CDT THU AUG 5 2010/ UPDATE... CONVECTIVE ACTIVITY HAS STARTED TO MOVE INTO NORTHERN ARKANSAS ALONG THE 850 MB FRONT. SURFACE FRONT IS FURTHER SOUTH INTO NORTH CENTRAL ARKANSAS. COMPRESSION OUT AHEAD OF THE FRONT WILL ALLOW FOR READINGS IN THE CENTRAL AND SOUTH TO HEAT UP INTO THE UPPER 90S TO NEAR 100 AGAIN TODAY. FRONT AND INCREASED CLOUD COVER WILL KEEP TEMPERATURES ACROSS THE NORTH IN CHECK. AS A RESULT...HEAT INDEX VALUES WILL BE DECIDEDLY LOWER THIS AFTERNOON. HAVE GONE AHEAD AND CANCELLED THE HEAT ADVISORY FOR THE NORTHERN TIERS OF COUNTIES. HAVE ALSO LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES ACROSS THE NORTH...WHILE RAISING THEM A COUPLE OF DEGREES AHEAD OF THE FRONT. READINGS ACROSS THE SOUTH MAY HAVE A HARD TIME ATTAINING FORECAST MAXES DUE TO BLOWOFF FROM STORMS OVER LOUISIANA. SO...THIS MAY NOT BE THE LAST UPDATE TO THE MORNING PACKAGE. .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 92 72 95 / 40 30 10 10 CAMDEN AR 77 98 77 97 / 30 40 30 30 HARRISON AR 71 90 70 94 / 40 30 10 10 HOT SPRINGS AR 77 95 76 97 / 30 40 20 20 LITTLE ROCK AR 77 95 76 97 / 40 40 20 20 MONTICELLO AR 76 98 76 97 / 30 40 30 30 MOUNT IDA AR 76 96 74 96 / 40 40 20 20 MOUNTAIN HOME AR 72 92 69 94 / 40 30 10 10 NEWPORT AR 75 93 71 96 / 40 30 20 10 PINE BLUFF AR 76 96 76 96 / 30 40 20 20 RUSSELLVILLE AR 76 95 74 96 / 40 40 20 20 SEARCY AR 76 93 73 95 / 40 40 20 20 STUTTGART AR 75 94 75 97 / 40 40 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR INDEPENDENCE-POLK- SCOTT. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-JACKSON-JEFFERSON-JOHNSON- LINCOLN-LOGAN-LONOKE-MONROE-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI- SALINE-WHITE-WOODRUFF-YELL. HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW- GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-OUACHITA. HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MONTGOMERY-PIKE. && AVIATION...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 5 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THIS EVENING FOR THE ARKANSAS RIVER VALLEY AND EASTERN ARKANSAS WHERE HEAT INDICES COULD REACH 115 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF THE AREA WITH HEAT INDICES REACHING AS HIGH AS 110 DEGREES. A COLD FRONT LOCATED OVER FAR NORTHERN ARKANSAS THIS MORNING WILL MOVE SLOWLY TO THE SOUTH DURING THE DAY. THE FRONT WILL BE THE TRIGGER FOR SCATTERED SHOWERS AND THUNDERSTORMS WITH THE HIGHEST CHANCES NEAR THE BOUNDARY ITSELF. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS COULD PRODUCE GUSTY WINDS ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY SUNDAY ...ALONG WITH MORE CLOUDS...AS THE FRONT MEANDERS THROUGH THE STATE. AS SUCH...HEAT INDICES WILL NOT BE AS OPPRESSIVE AS THE PAST FEW DAYS BUT TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL EVEN FOR EARLY AUGUST. THE CHANCES OF SEVERE THUNDERSTORMS EACH DAY WILL BE LOW...THOUGH A FEW STORMS COULD BECOME SEVERE WITH GUSTY WINDS AND HEAVY RAINFALL BEING THE GREATEST THREATS. THE BEST CHANCES OF PRECIPITATION WILL BE IN ADVANCE OF AND ALONG THE FRONTAL BOUNDARY. THE FRONT WILL WASH OUT OVER SOUTHERN ARKANSAS EARLY SUNDAY WITH UPPER LEVEL HIGH PRESSURE BUILDING BACK OVER THE AREA ONCE AGAIN. TEMPERATURES WILL WARM BACK INTO THE UPPER 90S TO LOWER 100S WITH OPPRESSIVE HUMIDITY LEVELS RETURNING. HEAT ADVISORIES WILL LIKELY NEED TO BE REISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 PM CDT THU AUG 5 2010
ARZ043-044-051835-
PULASKI-SALINE-
103 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI AND SALINE COUNTIES UNTIL
135 PM CDT...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRYANT...MOVING EAST AT 10 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS THAT WILL BE AFFECTED INCLUDE ALEXANDER...OTTER CREEK...SHANNON
HILLS...MABELVALE...SARDIS...GEYER SPRINGS...EAST END AND IRONTON.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
LAT...LON 3470 9222 3449 9233 3449 9239 3448 9240
3459 9266 3475 9259
TIME...MOT...LOC 1803Z 288DEG 10KT 3463 9247
BJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 119 PM CDT THU AUG 5 2010 ARZ045-046-051850- LONOKE-PRAIRIE- 119 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LONOKE AND PRAIRIE COUNTIES UNTIL 150 PM CDT... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUTLERVILLE...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE SISEMORE...LONOKE AND PARNELL. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3472 9185 3492 9204 3503 9180 3493 9172 TIME...MOT...LOC 1819Z 043DEG 5KT 3491 9183 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 133 PM CDT THU AUG 5 2010 ARZ022-031-038-039-051905- CONWAY-PERRY-POPE-YELL- 133 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CONWAY...PERRY...POPE AND YELL COUNTIES UNTIL 205 PM CDT... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DARDANELLE...MOVING EAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE RUSSELLVILLE...NEW HOPE...GALLA CREEK WMA...CARDEN BOTTOMS AND POTTSVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3528 9295 3506 9297 3511 9329 3529 9327 TIME...MOT...LOC 1833Z 275DEG 7KT 3519 9317 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 150 PM CDT THU AUG 5 2010 ARZ030-038-051915- LOGAN-YELL- 150 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND YELL COUNTIES UNTIL 215 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BELLEVILLE...MOVING EAST AT 5 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE MOSLEY AND PETIT JEAN RIVER WMA. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3528 9324 3504 9325 3512 9355 3523 9351 TIME...MOT...LOC 1843Z 276DEG 6KT 3517 9343 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 150 PM CDT THU AUG 5 2010 ARZ005-006-014-015-051920- BAXTER-FULTON-IZARD-STONE- 150 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BAXTER...FULTON...IZARD AND STONE COUNTIES UNTIL 220 PM CDT... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEVILLE...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WIDEMAN...BOSWELL...OXFORD... UNION...BROCKWELL...LARKIN...MELBOURNE AND FRANKLIN. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3625 9169 3589 9206 3611 9228 3635 9200 TIME...MOT...LOC 1850Z 287DEG 18KT 3617 9205 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 158 PM CDT THU AUG 5 2010 ARZ030-037-038-051930- LOGAN-SCOTT-YELL- 158 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...SCOTT AND YELL COUNTIES UNTIL 230 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAYSON...MOVING EAST AT 10 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE STONEHOUSE RECREATION AREA...BLUE BALL AND WALTREAK. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3518 9366 3496 9360 3492 9395 3509 9400 TIME...MOT...LOC 1858Z 257DEG 10KT 3503 9386 BJS
The Western Arkansas radar (KSRX), 85 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
14 thunderstorm wind, 6 flash flood, 4 hail, 3 lightning, 1 heavy rain. Local standard time, as filed.
A large tree was blown down.
Multiple trees and power lines were blown down.
Several transformers were damaged by lightning.
Multiple trees were blown down.
Hail up to quarter size fell.
Hail ranged from 1.25 inches to 1.75 inches in diameter.
Trees and power lines were blown down.
A few trees were blown down.
Many trees were blown down.
A large limb fell on a vehicle, breaking the back window.
A grain silo was blown over onto Arkansas Highway 38.
Power lines were blown down.
Many trees were blown down.
Several streets were under water.
Trees and a utility pole were blown down.
Many trees were blown down near Interstate 40.
Widespread flooding occurred in Booneville and Glendale.
Trees were blown down in downtown Stuttgart.
A tree was blown down.
Rainfall measured 2.20 inches in an hour and 15 minutes.
Several streets flooded in downtown Conway. Cars stalled in the high water, and water entered a few businesses.
Siebenmorgen Rd. had 4 to 6 inches of water flowing across it.
Lightning struck a house on Loop Rd. in Sherwood, setting it on fire. The same house had been damaged by a tornado on April 3, 2008.
Street flooding occurred in Altheimer.
Street flooding occurred in Watson.
Lightning stuck Little Rock's central communications center, disabling phone equipment for 911 and 311, some police radio channels, and the city's business phone lines and voice mail system. It took about 2 1/2 hours to restore the radio channels and 6 hours to restore 911. Some of the other repairs took as long as 2 days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239306, 239308, 239310, 239311, 239312, 239313, 239315, 239314, 239318, 239334, 239337, 239324, 239316, 239317, 239321, 239340, 239326, 239323, 239341, 239329, 239335, 239356, 239355, 239347, 239338, 239362, 239364, 240643.